Thunderstorm Wind, Harper
- When
- June 13, 3:45 AM CST
- Where
- Harper County, Laverne
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.710, -99.900
Eight inch diameter tree limb was snapped by high wind gusts.
A line of storms moved southeast out of Kansas through Oklahoma on the morning of the 13th, producing flash flooding and a few severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of storms moved southeast out of Kansas through Oklahoma on the morning of the 13th, producing flash flooding and a few severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 2:05 AM CST, 1 hour 40 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 305 AM CDT MON JUN 13 2016 .DISCUSSION... Rain chances, heavy rain potential, and increasingly hot weather are the main concerns over the next several days. Today...more showers and thunderstorms will affect the area. A complex of showers and storms with very heavy rainfall that was located over southwestern Kansas as of 3 AM this morning will continue to move south or southeast, and affect mainly western Oklahoma and perhaps western north Texas this morning. Heavy rainfall is the main concern with this convection as the air remains moist. Severe potential remains low due to fairly weak shear. By afternoon, additional showers and storms may form farther east towards the I-35 corridor where daytime heating may be strongest. Tiered rain chances from 20-30% near and east of I-35 to 50-70% across western Oklahoma today. Held off with issuing a Flash Flood Watch today across portions of southern Oklahoma from Lawton to Pauls Valley to Ada where heavy rainfall and flooding occurred on Sunday thinking the heaviest rainfall will be west of these locations today. Some fog can be expected mainly before 9 AM this morning east of a Cherokee to Hobart to Vernon Texas line. Added mention to account for this. Would not be surprised if some of this fog was locally dense with visibilities 1/4 mile or less, though think widespread dense fog is unlikely. Temperatures today may be tricky due to convection, fog, and cloud cover. Generally went towards or below the cooler side of guidance highs today. Tonight into early Tuesday, overall, believe much of Oklahoma and western north Texas may experience a lull in storm coverage due to increasing mid level temperatures and capping. Kept low chances for storms, 20-30% across northern Oklahoma where mid level temperatures are forecast to be lower and where capping should be weaker. Stronger shear in northern Oklahoma and especially Kansas would support organized storms that could be severe with hail and wind as well as heavy rain. Tuesday afternoon and night, will monitor for additional storm formation near a dryline and triple point. Different model solutions suggested that the triple point may be in southern Kansas or northern Oklahoma. Capping will be quite strong south of the Kansas and Oklahoma state line, so not completely sure storms will form. However, if they do, strong shear and moderate to high instability favor supercells and multicells capable of large hail, damaging winds, and very heavy rainfall, mainly over northern Oklahoma. Increasing low level shear could support a very low risk for tornadoes as well. SPC Day 2 risk areas handle this well. Tuesday should be hotter than today in many areas, though model guidance highs may be too hot considering the amount of nearby low level moisture. Heat indices may approach or slightly exceed 105 degrees. A Heat Advisory may be necessary. Did not issue one now as there is an outside chance storms and cloud cover could limit heating and keep highs a bit cooler than currently forecast. Wednesday through Sunday, hot conditions are expected to be the main story. Heat Advisories may be needed, especially Wednesday through Friday, as very humid conditions with surface dewpoints in the 70s combined with hot temperatures in the 90s could allow for heat indices to be in the 105 to 110 degree range. Rain chances appear to be too low to mention as increasing mid/upper level heights and temperatures should strengthen the cap and increase subsidence across the area. A weak back door cold front may allow for slightly cooler surface temperatures and slightly lower surface dewpoints to move into the area by the weekend. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 75 94 75 / 30 10 20 20 Hobart OK 92 73 99 75 / 50 10 10 10 Wichita Falls TX 91 75 96 75 / 40 10 10 10 Gage OK 93 71 98 68 / 40 20 10 10 Ponca City OK 90 74 94 74 / 20 20 30 30 Durant OK 88 74 90 75 / 30 10 10 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 20/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 420 AM CDT MON JUN 13 2016 OKZ004>048-050>052-TXZ083>090-140930- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 420 AM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...MAINLY THIS MORNING ACROSS WESTERN OKLAHOMA. THE MAIN HAZARDS WITH STORMS TODAY AND TONIGHT ARE HEAVY RAINFALL OF SEVERAL INCHES THAT COULD LEAD TO LOCALIZED FLASH FLOODING... GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING. NO ORGANIZED SEVERE WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY... MAINLY ACROSS NORTH CENTRAL OKLAHOMA DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WITH STORMS ON TUESDAY WILL BE HEAVY RAINFALL THAT COULD CAUSE FLOODING...DAMAGING WINDS UP TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES NEAR 105 DEGREES AT TIMES ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS TUESDAY THROUGH SATURDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
343 AM CDT MON JUN 13 2016
OKZ004-009-130930-
HARPER OK-ELLIS OK-
343 AM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND NORTHWESTERN ELLIS
COUNTIES UNTIL 430 AM CDT...
AT 340 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES WEST OF ASHLAND TO 6 MILES SOUTHWEST OF ROSSTON...MOVING EAST
AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3700 9947 3646 9964 3635 9999 3659 10001
3699 10000
TIME...MOT...LOC 0840Z 249DEG 29KT 3720 9984 3675 10000SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 AM CDT MON JUN 13 2016
OKZ004-009-010-131000-
HARPER OK-ELLIS OK-WOODWARD OK-
430 AM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARPER...NORTHWESTERN ELLIS AND
WEST CENTRAL WOODWARD COUNTIES UNTIL 500 AM CDT...
AT 426 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAVERNE...MOVING
EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3660 9999 3688 9999 3691 9940 3639 9944
3640 9960 3640 9961 3641 9999 3659 9999
3659 10000
TIME...MOT...LOC 0926Z 280DEG 19KT 3669 9987The Dodge City radar (KDDC), 117 km away, was scanning. The volume nearest the first event began at 09:47 UTC.
3 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Eight inch diameter tree limb was snapped by high wind gusts.
Several roads in the eastern portion of the wildlife refuge were under water and impassable.
County road 2820 was under water. Adjacent field was under water up to five feet deep.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636905, 636906, 636907, 636908, 636909.